Tennessee, 2008Damaging Winds in Tennessee, March 31, 2008
March 31, 2008 · NWS OHX · 2 events in 2 counties and zones
An isolated severe thunderstorm hit Dickson County and Davidson County. It blew down a tree on Little Barton's Creek Road in Dickson County, and a tree was blown down in Nashville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm hit Dickson County and Davidson County. It blew down a tree on Little Barton's Creek Road in Dickson County, and a tree was blown down in Nashville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 31, 8:09 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 8:09 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
909 PM CDT MON MAR 31 2008
.DISCUSSION...
COLD FRONT AND ASSOCIATED PRECIPITATION AHEAD OF THE FRONT ARE PROGRESSING
EWD THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE CONVECTIVE LINE
EXTENDS FROM EVANSVILLE INDIANA TO JONESBORO ARKANSAS AND APPEARS
TO BE MOVING EWD AT 30-35 MPH. THAT WOULD PUT IT INTO NWRN MIDDLE TENNESSEE
JUST BEFORE MIDNIGHT. LOCAL WRF MODEL INDICATES COLD FRONT WILL LAG
BEHIND AND ENTER STEWART COUNTY AROUND 7 AM.
SELS EXPECTATION FOR THIS LINE IS THAT IT WILL NOT BE SEVERE. HOWEVER...
THERE MAY BE A FEW ISOLATED CELLS THAT WILL APPROACH SEVERE
CRITERIA. HAIL AND STRONG WINDS WILL BE THE GREATEST THREAT.
CURRENT PACKAGE LOOKS FINE AND NO AMENDMENTS ARE ANTICIPATED ATTM.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Mar 31, 4:38 AM CST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
538 AM CDT MON MAR 31 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-011045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
538 AM CDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A CHANCE OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
TONIGHT. SOME ISOLATED AREAS THAT RECEIVE THE HEAVIER STORMS MAY
RECEIVE NEAR ONE INCH OF RAINFALL TOTALS FOR THE PERIOD. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL MOVE THROUGH THE MID STATE TUESDAY AND AGAIN FRIDAY
BRINGING THE MID STATE A CHANCE OF WIDE SPREAD THUNDERSTORM ACTIVITY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY WITH
THE PRIMARY HAZARDS OF STRAIGHT LINE DAMAGING WINDS...PENNY SIZE HAIL
AND LOCALIZE FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE IMPENDING LOCALIZED HEAVY RAIN EVENT...SPOTTERS AND
LOCAL EMERGENCY MANAGEMENT OFFICIALS SHOULD SUBMIT REPORTS OF
FLASH FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE ON OUR
WEB SITE BY SELECTING...SUBMIT YOUR STORM REPORT.
31
In the hours before
Special weather statement, Mar 31, 6:07 PM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT MON MAR 31 2008
TNZ005>007-022>026-056>060-093>095-010115-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...WAYNESBORO...
LAWRENCEBURG...PULASKI
707 PM CDT MON MAR 31 2008
...THUNDERSTORMS RUMBLING THROUGH WESTERN TENNESSEE...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE
THROUGH WESTERN TENNESSEE. THIS ACTIVITY AT 7 PM CDT EXTENDED
ABOUT 30 MILES WEST OF THE TENNESSEE RIVER. THE STORMS WILL BE
MOVING EAST AND ALONG THE TENNESSEE RIVER BY 8 PM CDT. THE AIR
MASS OVER WESTERN MIDDLE TENNESSEE HAS BECOME INCREASINGLY
UNSTABLE DURING THE LAST COUPLE OF HOURS. AS THE STORMS ENTER FAR
WESTERN MIDDLE TENNESSEE...ISOLATED SEVERE STORMS MAY DEVELOP WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR
THESE STORMS CLOSELY.
BOYD
Special weather statement, Mar 31, 7:07 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT MON MAR 31 2008
TNZ005-022>024-056-093-010315-
STEWART-BENTON-HOUSTON-HUMPHREYS-PERRY-WAYNE-
INCLUDING THE CITIES OF...DOVER...CAMDEN...ERIN...WAVERLY...
LINDEN...LOBELVILLE...WAYNESBORO
807 PM CDT MON MAR 31 2008
...THUNDERSTORMS ARE WEAKENING...
THE AREA OF THUNDERSTORMS IS NOW APPROACHING THE TENNESSEE RIVER
AND HAVE SHOWN SIGNS OF WEAKENING DURING THE LAST HALF HOUR.
HOWEVER...THERE ARE A FEW...NEWLY DEVELOPED STORMS IN NORTHEAST
MISSISSIPPI THAT WE ARE WATCHING CLOSELY.
BOYD
Special weather statement, Mar 31, 8:15 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT MON MAR 31 2008
TNZ005-006-022>025-056>058-093-094-010315-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...WAYNESBORO...LAWRENCEBURG
915 PM CDT MON MAR 31 2008
...THUNDERSTORMS CONTINUE TO WEAKEN AS THEY MOVE INTO FAR
WESTERN MIDDLE TENNESSEE...
DOPPLER WEATHER RADAR CONTINUES TO SHOW WEAKENING IN THE STORMS
MOVING THROUGH BENTON COUNTY...AND IN STORMS THAT HAVE MOVED INTO
STEWART...HOUSTON AND HUMPHREYS COUNTIES. THE STORMS IN NORTHEAST
MISSISSIPPI HAVE ADVANCED NORTHEAST TO THE PICKWICK DAM AREA
AND HAVE ALSO WEAKENED DURING THE LAST 15 MINUTES.
THE MAIN SQUALL LINE IS BACK IN MISSOURI AND EXTENDS DOWN INTO
CENTRAL ARKANSAS. THE LINE IS EXPECTED TO WEAKEN AS IT NEARS
MIDDLE TENNESSEE LATER TONIGHT. AT THE CURRENT SPEED...IT IS
ESTIMATED THAT THE LINE OF STORMS...WILL BE NEAR THE TENNESSEE
RIVER JUST BEFORE MIDNIGHT...AND INTO THE NASHVILLE AREA AROUND 2
AM CDT.
BOYD
Special weather statement, Mar 31, 9:38 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 PM CDT MON MAR 31 2008
TNZ005>007-022>027-056>060-093>095-010545-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG...PULASKI
1038 PM CDT MON MAR 31 2008
...SQUALL LINE MOVING THROUGH WESTERN TENNESSEE...
AT 1030 PM CDT...THE SQUALL LINE EXTENDED FROM 40 MILES NORTH
OF DOVER TENNESSEE...TO NEAR MAYFIELD KENTUCKY...AND THEN SOUTH
TO 15 MILES EAST OF DYERSBURG...AND THEN INTO THE MEMPHIS AREA.
WIND GUSTS TO 60 MPH...ALONG WITH SEVERAL REPORTS OF THREE QUARTER
INCH HAILSTONES HAVE BEEN REPORTED WITH THE SQUALL LINE...AS IT
PASSED THROUGH SOUTHEAST MISSOURI...AND NORTHEAST ARKANSAS
EARLIER THIS EVENING.
AS THE SQUALL LINE MOVES INTO WESTERN MIDDLE TENNESSEE AROUND 1130
PM CDT...AND INTO THE NASHVILLE AREA AROUND 130 AM CDT...IT WILL
ENCOUNTER A LESS FAVORABLE ENVIRONMENT FOR SEVERE WEATHER...BUT
ISOLATED SEVERE STORMS...THAT MAY PRODUCE BRIEF WIND GUSTS TO 60
MPH...AND PENNY SIZE HAIL ARE STILL POSSIBLE WITH ITS PASSAGE
THROUGH MIDDLE TENNESSEE IN THE OVERNIGHT HOURS. ALSO...LOCALLY
HEAVY DOWNPOURS CAN BE EXPECTED.
BOYD
Thunderstorm Wind, Dickson
- When
- March 31, 11:14 PM CST
- Where
- Dickson County, 2 mi NW of Vanleer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 36.251, -87.475
A tree was blown down on Little Barton's Creek Rd.
Thunderstorm Wind, Davidson
- When
- March 31, 11:35 PM CST
- Where
- Davidson County, 5 mi SE of (Bna)nashville Metro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 36.079, -86.617
Davidson County OEM reported a tree was blown down at the intersection of Elm Hill Pike and Acorn Dr.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, March 31, 20081 death · $447,000 · EF1 · 107 events
- Flash Flooding in Tennessee, March 31, 20082 deaths · 4 events
- Tornadoes and Flash Flooding in Missouri, March 31, 20086 injured · $2.8 million · EF2 · 39 events
- Heavy Snow and Winter Weather in Minnesota, March 31, 20081 death · 2 injured · $30,000 · 8 events
- Hail in Texas, March 31, 2008$121 million · 4.25 in hail · 6 events
- Hail in Arkansas, March 31, 2008$85 million · 4 in hail · 7 events
- Wildfire in Texas, March 31, 20081 death · $11,000 · 1 event
- Tornado and Hail in Oklahoma, March 31, 2008$52,000 · EF0 · 51 events
- High Wind in Kansas, March 31, 2008$200,000 · 61 kt wind · 10 events
- High Wind in Missouri, March 31, 2008$120,000 · 65 kt wind · 9 events
- Hail and Damaging Wind in Illinois, March 31, 2008$67,000 · 61 kt wind · 2 events
- Lightning Strikes in Wisconsin, March 31, 2008$35,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91453, 91455.